Alert archive / West Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 32, NWS Charleston, WV

June 28, 2011Ritchie County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 28, 2011, 1:12 AM EDT for Ritchie County, West Virginia. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 1:12 AM EDT (05:12 UTC)
Expired
Jun 28, 2011, 3:15 AM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Ritchie County, WV

The radar

The Charleston,WV radar (KRLX), 113 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 1:20 AM EDTFLASH FLOODPennsboro, WVBUNNELL RUN FLOODED CAUSING SOME EVACUATIONS.
Jun 28, 1:30 AM EDTFLASH FLOODHarrisville, WVSMALL STREAMS... INCLUDING ADDIS RUN... BETWEEN CAIRO AND HARRISVILLE OVERFLOWED ONTO ROADS.
Jun 28, 1:45 AM EDTFLASH FLOODEllenboro, WVWATER SURROUNDED TRAILERS IN A MOBILE HOME PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 5.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WGUS51 KRLX 280512
FFWRLX
WVC085-280715-
/O.NEW.KRLX.FF.W.0032.110628T0512Z-110628T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
112 AM EDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RITCHIE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HARRISVILLE...

* UNTIL 315 AM EDT

* AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  OF 1.5 TO 3 INCHES OF RAIN HAS FALLEN SINCE 11 O'CLOCK.   THE RAIN 
  WILL BE DIMINISHING ACROSS RITCHIE COUNTY BETWEEN 1:30   AND 2    
  O'CLOCK.  HOWEVER...THE USUAL VULNERABLE SMALL STREAMS WILL     
  LIKELY FLOOD FROM THE PREVIOUS RAIN. STREET FLOODING IN     
  COMMUNITIES IS ALSO LIKELY.  EVEN RUNOFF OFF HILLSIDES MAY FLOOD   
  SOME DWELLINGS.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  PENNSBORO...ELLENBORO...CAIRO...PETROLEUM...HARRISVILLE...
  NUTTER FARM...AND NORTH BEND STATE PARK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3936 8088 3927 8091 3910 8081 3901 8100
      3901 8107 3904 8112 3904 8125 3906 8128
      3907 8125 3910 8126 3914 8132 3926 8127
      3931 8121 3932 8106 3935 8103 3934 8096
      3939 8092

$$

22
2 follow-up statements
404 
WGUS71 KRLX 280609
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
209 AM EDT TUE JUN 28 2011

WVC085-280715-
/O.CON.KRLX.FF.W.0032.000000T0000Z-110628T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RITCHIE WV-
209 AM EDT TUE JUN 28 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
RITCHIE COUNTY...

AT 203 AM EDT...THE DOWNPOURS HAVE EXITED RITCHIE COUNTY.  
PORTIONS OF RITCHIE COUNTY RECEIVED 1.5 TO 3 INCHES OF RAIN BETWEEN 
11 PM AND 130 AM.

THE SMALLER RUNS AND STREET FLOODING SHOULD BE DIMINISHING NOW...BUT 
THE LARGER STREAMS MAY STILL BE FLOODING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PENNSBORO...HARRISVILLE...CAIRO...ELLENBORO...PETROLEUM...AND NORTH 
BEND STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3936 8088 3927 8091 3910 8081 3901 8100
      3901 8107 3904 8112 3904 8125 3906 8128
      3907 8125 3910 8126 3914 8132 3926 8127
      3931 8121 3932 8106 3935 8103 3934 8096
      3939 8092

$$

22
225 
WGUS71 KRLX 280710
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
310 AM EDT TUE JUN 28 2011

WVC085-280730-
/O.EXP.KRLX.FF.W.0032.000000T0000Z-110628T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RITCHIE WV-
310 AM EDT TUE JUN 28 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 AM EDT FOR RITCHIE
COUNTY...

HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD 
WARNING...THAT WAS IN EFFECT FOR RITCHIE COUNTY...HAS BEEN ALLOWED 
TO EXPIRE. STREAMS AND CREEKS HAVE BEGUN TO RECEDE.

BE EXTRA CAUTIOUS DRIVING EARLY THIS MORNING...DEBRIS MAY HAVE BEEN  
LEFT ON ROADWAYS...PLUS DEPARTMENT OF HIGHWAY CREWS COULD BE WORKING 
ALONG ROAD SIDES.

LAT...LON 3936 8088 3927 8091 3910 8081 3901 8100
      3901 8107 3904 8112 3904 8125 3906 8128
      3907 8125 3910 8126 3914 8132 3926 8127
      3931 8121 3932 8106 3935 8103 3934 8096
      3939 8092

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:35 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 27, 9:35 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
935 PM EDT MON JUN 27 2011

.SYNOPSIS...
COLD FRONT APPROACHES TONIGHT...THEN PASSES ON TUESDAY. HIGH
PRESSURE WEDNESDAY INTO FRIDAY WITH A WARMING TREND.

&&

.NEAR TERM /THROUGH TUESDAY/...
LOCAL HIGH RESOLUTION MODELS CONTINUE TO STRUGGLE. CONVECTION WAS
SLOWER TO GET GOING THAN INITIALLY SUGGESTED BY MODELS...BECAUSE OF
BROAD ZONE OF CONVECTIVE INHIBITION ACROSS THE CENTRAL TO NORTHERN
PART OF THE AREA. MEANWHILE...FAR SOUTHERN ZONES GOT A BRIEF LINE OF
STRONG CONVECTION EARLIER THIS EVENING AS ADVERTISED...WHERE THERE
WAS NO CONVECTIVE INHIBITION AND CAPES RANGED TO AROUND 2000 J/KG.
HOWEVER...CONVECTION NOW HAS QUICKLY FIRED TO THE WEST WITH INCOMING
SHORTWAVE...WELL AHEAD OF SURFACE FRONT...ALONG AXIS OF DEEP
MOISTURE CONVERGENCE. POPS HAVE BEEN ADJUSTED FOR THIS EARLIER
TIMING BY SEVERAL HOURS.

THESE STORMS HAVE WEAK ROTATION...YET ARE ELEVATED/HIGH BASED WITH
SURFACE-BASED CONVECTIVE INHIBITION. CEILING HEIGHTS WITH THESE
STORMS HAVE BEEN THE THOUSANDS OF FEET OFF THE GROUND...NOT
HUNDREDS. THE FORCING AND MOISTURE CONVERGENCE IS ALOFT.
HOWEVER...THE STORMS WILL BE MONITORED CLOSELY ON RADAR IN
CASE STRONGER CIRCULATIONS CAN REACH CLOSER TO THE GROUND.

DEEPER MOISTURE BEGINS TO ADVECT EAST DURING THE DAY TUESDAY...BUT
ACTUAL SURFACE FRONT WILL LAG BEHIND BY SEVERAL HOURS. EXPECTING
LINE OF SCATTERED DIURNALLY DRIVEN THUNDERSTORMS TO DEVELOP ALONG
THE FRONT...INCREASING IN COVERAGE AS THE FRONT ADVECTS EAST INTO
THE MOUNTAINS EARLY TO MID AFTERNOON.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
COLD FRONT MOVES OUT OF THE CWA TUESDAY NIGHT...WITH LINGERING
SHOWERS AND STORMS OVER THE EASTERN HALF OF THE CWA.  HIGH PRESSURE
THEN BUILDS IN AND WE ARE REWARDED WITH CLEAR SKIES AND DRY
WEATHER.  USED A COMBO OF GUIDANCE FOR TEMPS...AND PATTERN SHOWS A
SLOW WARMING TREND INTO THE MID 80S BY THE MIDDLE OF NEXT WEEK.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
USED A BLEND OF THE GFS AND ECMWF FOR THE LONG TERM.  A WARM FRONT
APPROACHES FROM THE WEST ON FRIDAY...IT MAY PRODUCE A FEW SHOWERS IN
THE NORTHWESTERN PART OF THE CWA.  THEN A COLD FRONT SWINGS THROUGH
DURING THE DAY ON SATURDAY. SHOWERS AND THUNDERSTORMS MAY DEVELOP
OUT IN FRONT OF THE COLD FRONT...WITH A CHANCE OF RAIN HANGING
AROUND THROUGH SUNDAY.  THE MODELS SHOW EXTREMELY DIFFERENT
SOLUTIONS FOR MONDAY AND TUESDAY.  DECIDED TO SIDE WITH THE RAINER
ECMWF SOLUTION.  HIGH PRESSURE MOVES IN BEHIND THE COLD FRONT...AND
LOBES OF VORTICITY ROTATE AROUND THE HIGH PRESSURE.
THEREFORE...HAVE A CHANCE OF SHOWERS AND TSTORMS IN THE FORECAST FOR
MONDAY AND TUESDAY.

FOR TEMPS...WENT WITH HPCS MAX AND MINS WITH SLIGHT ADJUSTMENTS.  A
WARMING TREND IS ON TAP...WITH THE POTENTIAL OF MAX TEMPS OVER 90
FOR FRIDAY AND INTO NEXT WEEKEND.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
BATCH OF AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO CROSS THE AREA THROUGH THE NIGHT WITH UPPER DISTURBANCE...AHEAD
OF INCOMING FRONT. FINAL SURFACE FRONT TUESDAY COULD HAVE ADDITIONAL
SHOWERS/THUNDERSTORMS. GENERALLY LOOKING AT MVFR CIGS AND/OR VIS
WITH SHOWERS AND VALLEY FOG OVERNIGHT. ALSO...POST FRONTAL MVFR CIGS
LASTING THROUGH MUCH OF TUESDAY MORNING. IFR NOT OUT OF THE QUESTION
IN THE MOUNTAINS...AND FOR AREAS THAT GET A GOOD AMOUNT OF RAIN
FROM INDIVIDUAL STORM CELLS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CIGS AND VSBYS WITH TSTMS COULD VARY
WITH THE COLD FRONT OVERNIGHT INTO TUESDAY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  TUE 06/28/11
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    M    M    H    H    M    M    L    M    M    M    H
HTS CONSISTENCY  M    M    M    M    H    M    M    L    M    M    M    M
BKW CONSISTENCY  H    M    M    M    H    H    H    L    M    M    L    L
EKN CONSISTENCY  H    H    L    M    M    M    H    L    L    L    L    M
PKB CONSISTENCY  H    H    M    H    M    L    L    L    M    H    H    H
CKB CONSISTENCY  H    H    H    H    H    M    M    H    M    M    H    H

AFTER 00Z WEDNESDAY...
NO ORGANIZED AREAS OF IFR EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JEE/JS
NEAR TERM...MDP
SHORT TERM...JEE
LONG TERM...JEE
AVIATION...MDP
Hazardous weather outlook, Jun 27, 3:52 AM EDT, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
352 AM EDT MON JUN 27 2011

OHZ067-076-WVZ008>011-014>020-026>032-035>040-046-047-280800-
MORGAN-WASHINGTON-JACKSON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
352 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-075-083>087-VAZ003-004-WVZ005>007-013-024-025-
033-034-280800-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-ATHENS-JACKSON-VINTON-MEIGS-
GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-MINGO-LOGAN-
MCDOWELL-WYOMING-
352 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 9:07 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
907 PM EDT MON JUN 27 2011

OHZ083-084-086-087-280200-
GALLIA OH-JACKSON OH-LAWRENCE OH-VINTON OH-
907 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT JACKSON...NORTH CENTRAL
LAWRENCE...NORTHWESTERN GALLIA AND SOUTHEASTERN VINTON COUNTIES...

AT 859 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER SCIOTO AND
PIKE COUNTIES IN OHIO...MOVING EAST AT 20 TO 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. LOCALIZED DOWNPOURS WILL ALSO FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

STORMS WILL BE NEAR PETERSBURG AROUND 915 PM...OAK HILL AROUND 930
PM...CENTERPOINT AROUND 945 PM AND VINTON AROUND 1000 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3910 8280 3911 8279 3910 8232 3873 8237
      3875 8267 3884 8266 3885 8267 3885 8275
      3885 8277 3894 8276 3895 8281

05
Special weather statement, Jun 27, 9:36 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
936 PM EDT MON JUN 27 2011

OHZ066-067-075-076-084-085-WVZ008>010-017-280230-
ATHENS OH-JACKSON WV-MEIGS OH-MORGAN OH-PERRY OH-PLEASANTS WV-
VINTON OH-WASHINGTON OH-WIRT WV-WOOD WV-
936 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT ATHENS...MORGAN...NORTHEASTERN
JACKSON...NORTHEASTERN MEIGS...NORTHEASTERN VINTON...NORTHWESTERN
WIRT...PERRY...PLEASANTS...WASHINGTON AND WOOD COUNTIES...

AT 930 PM EDT...SCATTERED STRONG THUNDERSTORMS STRETCHED FROM PERRY
AND VINTON COUNTIES IN OHIO SOUTHEASTWARD TO AROUND THE OHIO RIVER
FROM NORTHEASTERN JACKSON TO PLEASANTS COUNTIES IN WEST
VIRGINIA...MOVING EAST AT 20 TO 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH A
FEW OF THE STORMS. LOCALIZED DOWNPOURS WILL ALSO FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 154 AND 186 IN
WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3991 8217 3983 8216 3978 8207 3976 8164
      3959 8158 3959 8149 3965 8146 3958 8118
      3896 8152 3937 8253 3939 8230 3947 8229
      3947 8218 3953 8216 3960 8239 3975 8238
      3983 8241 3984 8248 3992 8247 3993 8246

05
Special weather statement, Jun 27, 10:46 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 PM EDT MON JUN 27 2011

OHZ066-067-076-WVZ009>011-018>020-029-030-280345-
CALHOUN WV-DODDRIDGE WV-GILMER WV-LEWIS WV-MORGAN OH-PERRY OH-
PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-WOOD WV-
1046 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...GILMER...MORGAN...
NORTHEASTERN WOOD...NORTHERN CALHOUN...NORTHWESTERN LEWIS...
PERRY...PLEASANTS...RITCHIE...TYLER AND WASHINGTON COUNTIES...

AT 1035 PM EDT...STRONG THUNDERSTORMS CONTINUED TO MOVE EASTWARD
AROUND 20 MPH ACROSS PARTS OF SOUTHEAST OHIO AND NORTHWESTERN WEST
VIRGINIA.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH A
FEW OF THESE STORMS. LOCALIZED DOWNPOURS WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 180 AND 186 IN
WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3978 8207 3976 8164 3959 8158 3959 8149
      3965 8147 3955 8103 3960 8084 3948 8071
      3944 8055 3922 8059 3884 8078 3875 8112
      3899 8121 3903 8117 3928 8143 3950 8205
      3955 8205 3956 8223 3973 8236 3985 8220

05
Special weather statement, Jun 27, 11:49 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1149 PM EDT MON JUN 27 2011

OHZ067-076-WVZ009>011-016>020-028>032-039-040-280445-
BARBOUR WV-BRAXTON WV-CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-
LEWIS WV-MORGAN OH-PLEASANTS WV-RITCHIE WV-ROANE WV-TAYLOR WV-
TYLER WV-UPSHUR WV-WASHINGTON OH-WIRT WV-WOOD WV-
1149 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...CALHOUN...DODDRIDGE...
EAST CENTRAL MORGAN...GILMER...HARRISON...LEWIS...NORTH CENTRAL
BRAXTON...NORTHEASTERN ROANE...NORTHERN UPSHUR...PLEASANTS...
RITCHIE...TAYLOR...TYLER...WASHINGTON...WIRT AND WOOD COUNTIES...

AT 1136 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM WASHINGTON
COUNTY OHIO AND WOOD COUNTY WEST VIRGINIA EASTWARD TO HARRISON AND
LEWIS COUNTIES IN WEST VIRGINIA...MOVING EAST AT AROUND 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH A FEW OF THESE STORMS.
DOWNPOURS WILL FALL FROM THESE STORMS AS THEY REPEAT ACROSS THE SAME
AREA FOR A COUPLE OF HOURS. THIS WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS...POSSIBLY
CAUSING MINOR WATER PROBLEMS IN THOSE AREAS MOST PRONE TO HEAVY
RAINS IN A SHORT PERIOD OF TIME. THE RAINS WILL END SHORTLY AFTER
MIDNIGHT VICINITY OF THE OHIO RIVER...WHILE INCREASING ACROSS
NORTHCENTRAL INTO NORTHEASTERN WEST VIRGINIA THROUGH 1 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 77 AND 129.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3967 8160 3959 8158 3959 8149 3965 8147
      3960 8134 3961 8127 3955 8103 3961 8095
      3960 8084 3948 8071 3943 8054 3947 8047
      3939 8008 3946 7993 3943 7989 3927 7985
      3898 7989 3872 8122 3904 8161 3959 8176

05
Special weather statement, Jun 28, 12:56 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1256 AM EDT TUE JUN 28 2011

WVZ010-011-019-020-029>032-039-040-047-280545-
BARBOUR WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-PLEASANTS WV-
RANDOLPH WV-RITCHIE WV-TAYLOR WV-TYLER WV-UPSHUR WV-
1256 AM EDT TUE JUN 28 2011

...DOWNPOURS WERE MOVING THROUGH RITCHIE AND DODDRIDGE
COUNTIES...HEADING TOWARD PORTIONS OF HARRISON...BARBOUR...TAYLOR...
AND UPSHUR COUNTIES...

AT 12:45 AM...THE HEAVY RAIN WAS EXITING WOOD...PLEASANT AND TYLER
COUNTIES.  THE HEAVIEST RAINS WERE IN RITCHIE AND DODDRIDGE COUNTIES
AT 12:45 AM.

SHOWERS AND THUNDERSTORMS WERE CAUSING DOWNPOURS...WITH SOME RAIN
RATES OF AN INCH IN 30 MINUTES...WITH RAIN TOTALS OF 1 TO 2 INCHES
IN LESS THAN 2 HOURS.

STREET AND POOR DRAINAGE FLOODING IS LIKELY.  SOME CULVERTS MAY NOT
BE ABLE TO HANDLE THE DOWNPOURS...OR BECOME CLOGGED...CAUSING THE
WATER TO BACK UP.

RUNOFF WILL FLOW OFF HILLSIDES AND FROM FULL DITCH LINES...
ACROSS ROADS.  DO NOT DRIVE THROUGH FLOWING WATER.

AT 12:45 AM...STREET FLOODING WAS OCCURRING IN PENNSBORO.
THE RAIN SHOULD BE DIMINISHING ACROSS RITCHIE COUNTIES...FROM WEST TO
EAST...BETWEEN 1 AND 2 AM.

MEANWHILE...THE LOCAL DOWNPOURS WILL BE INCREASING OVER HARRISON...
BARBOUR...AND TAYLOR COUNTIES BETWEEN 1 AND 2 O'CLOCK.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
88 AND 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3959 8084 3948 8071 3943 8055 3947 8047
      3944 8027 3940 8020 3939 8008 3945 7997
      3943 7989 3930 7989 3924 7983 3913 7983
      3906 7979 3891 8008 3890 8031 3904 8123
      3920 8130 3928 8125 3932 8130 3961 8093

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:36 PM EDTSpecial Weather StatementRLXWood54 min
Jun 27, 10:46 PM EDTSpecial Weather StatementRLXCalhoun, Doddridge, Gilmer, Pleasants, Ritchie, Tyler59 min
Jun 27, 11:49 PM EDTSpecial Weather StatementRLXBarbour, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 6 more56 min
Jun 28, 12:56 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Lewis, Pleasants, Ritchie and 2 more49 min
Jun 28, 2:35 AM EDTSpecial Weather StatementRLXNicholas, Pocahontas, Randolph, Upshur, Webster40 min
Jun 28, 1:52 PM EDTSpecial Weather StatementRLXMcDowell53 min

Nearby

Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.